ArticleThe journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG2021
Liver, Renal, and Cardiovascular Failure After Unintentional Overdose of Tizanidine in a 2-Year-Old Child.
Article in The journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 5 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Tizanidine is a central alpha-2 adrenergic receptor agonist indicated for the treatment of spasticity in adults; however, its use in the pediatric population is considered off-label. In adults, the dose is gradually titrated until the desired reduction in muscle tone is achieved. Hypotension is a frequent adverse effect, but impaired liver function is not characteristic of alpha-2 adrenergic agonist overdose. We report a 2-year-old male affected with spastic quadriplegia (treated with clonazepam and tizanidine) and dysphagia (he was fed by nasogastric tube). Two days before admission caregivers ran out of clonazepam so they increased the tizanidine dose from 0.15 mg/kg/day to 1.6 mg/kg/day. Simultaneously his nasogastric tube fell out; therefore, he was unable to maintain proper oral nutrition and hydration. He presented to the emergency department hemodynamically unstable, with impaired consciousness and signs of severe dehydration. Blood tests revealed hepatic dysfunction without cholestasis and renal dysfunction. He was transferred to the pediatric intensive care unit. Treatment was mainly supportive, apart from tizanidine discontinuation. Metabolic and infectious diseases were ruled out so he was finally diagnosed as having liver, renal, and cardiovascular failure after tizanidine overdose, worsened by dehydration. His clinical status improved, and after 3 weeks he was discharged from the hospital, receiving clonidine instead of tizanidine to treat spasticity. Tizanidine overdose can result in serious complications that can be worsened because of patient comorbidities.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.